Alert archive / Nevada / Wind Advisories in 2013
Wind Advisory 10, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Dec 1, 2013, 2:06 PM PST for 5 counties in California; 7 counties in Nevada. It took effect at Dec 2, 2013, 7:00 AM PST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2013, 2:06 PM PST (22:06 UTC)
- In effect from
- Dec 2, 2013, 7:00 AM PST
- Expired
- Dec 3, 2013, 4:00 AM PST
- In force
- 21 hr
- Issued by
- NWS Reno, NV
Counties Lassen County, CA, Modoc County, CA, Mono County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 10 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 012206 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 206 PM PST SUN DEC 1 2013 ...GUSTY WINDS AHEAD OF A STRONG COLD FRONT MONDAY AFTERNOON AND EVENING... .SOUTHWEST WINDS WILL INCREASE MONDAY AHEAD OF A STRONG COLD FRONT THAT WILL MOVE THROUGH MONDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED MONDAY AFTERNOON AND EVENING. THE WINDS WILL RAPIDLY WEAKEN BEHIND THE FRONT AND SWITCH TO A COLD...NORTHERLY DIRECTION. NVZ003-004-021200- /O.NEW.KREV.WI.Y.0010.131202T1800Z-131203T0600Z/ GREATER RENO-CARSON CITY-MINDEN AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY... FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS 206 PM PST SUN DEC 1 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST MONDAY. * TIMING: WINDS WILL INCREASE MONDAY MORNING AND CONTINUE THROUGH MONDAY EVENING. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. LOCAL GUSTS TO 60 MPH IN WIND PRONE AREAS. * IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL DIFFICULT ALONG U.S. HIGHWAYS 395...50...95 AND INTERSTATE 80 IN WESTERN NEVADA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-NVZ001-021200- /O.NEW.KREV.WI.Y.0010.131202T2100Z-131203T1200Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 206 PM PST SUN DEC 1 2013 ...WIND ADVISORY IN EFFECT FROM 1 PM MONDAY TO 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 PM MONDAY TO 4 AM PST TUESDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE MONDAY AFTERNOON AND CONTINUE THROUGH MONDAY NIGHT. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. STRONGER GUSTS TO 60 MPH ARE LIKELY IN WIND PRONE AREAS. * IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL DIFFICULT ALONG U.S. HIGHWAY 395 IN MONO COUNTY AND U.S. HIGHWAY 95 IN WESTERN NEVADA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-021200- /O.NEW.KREV.LW.Y.0056.131202T1400Z-131203T0900Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 206 PM PST SUN DEC 1 2013 ...LAKE WIND ADVISORY IN EFFECT FROM 6 AM MONDAY TO 1 AM PST TUESDAY FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 1 AM PST TUESDAY. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH MONDAY MORNING THROUGH MONDAY EVENING. * WAVE HEIGHTS: 3 TO 5 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
4 follow-up statements
000 WWUS75 KREV 021110 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 310 AM PST MON DEC 2 2013 ...GUSTY WINDS AHEAD OF A STRONG COLD FRONT MONDAY AFTERNOON AND EVENING... .SOUTHWEST WINDS WILL INCREASE MONDAY AHEAD OF A STRONG COLD FRONT THAT WILL MOVE THROUGH MONDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED MONDAY AFTERNOON AND EVENING. THE WINDS WILL RAPIDLY WEAKEN BEHIND THE FRONT AND SWITCH TO A COLD...NORTHERLY DIRECTION. CAZ070-NVZ005-030000- /O.EXB.KREV.WI.Y.0010.131202T1500Z-131203T0000Z/ SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...EMPIRE... GERLACH 310 AM PST MON DEC 2 2013 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. * TIMING: GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. GUSTS TO 60 MPH IN WIND PRONE AREAS OF THE SURPRISE VALLEY. * IMPACTS: STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT ALONG HIGHWAY 447 AND SURPRISE VALLEY ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ071-030000- /O.EXB.KREV.WI.Y.0010.131202T1800Z-131203T0300Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE 310 AM PST MON DEC 2 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. * TIMING: WINDS WILL INCREASE THIS MORNING AND CONTINUE THROUGH THIS EVENING. * WINDS: SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 50 MPH. GUSTS TO 60 MPH IN WIND PRONE AREAS ALONG HIGHWAY 395. * IMPACTS: STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT ALONG HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ003-004-030000- /O.CON.KREV.WI.Y.0010.131202T1800Z-131203T0600Z/ GREATER RENO-CARSON CITY-MINDEN AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY... FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS 310 AM PST MON DEC 2 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. * TIMING: WINDS WILL INCREASE THIS MORNING AND CONTINUE THROUGH THIS EVENING. * WINDS: SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. GUSTS TO 60 MPH IN WIND PRONE AREAS. * VISIBILITY: AREAS OF BLOWING DUST MAY REDUCE VISIBILITY BELOW 3 MILES ALONG HIGHWAY 95...INTERSTATE 80 EAST OF FERNLEY...AND HIGHWAY 50 EAST OF CARSON CITY. * IMPACTS: STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT ALONG HIGHWAYS 395...50...95 AND INTERSTATE 80 IN WESTERN NEVADA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-NVZ001-030000- /O.CON.KREV.WI.Y.0010.131202T2100Z-131203T1200Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 310 AM PST MON DEC 2 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST TUESDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. STRONGER GUSTS TO 60 MPH ARE LIKELY IN WIND PRONE AREAS. * VISIBILITY: AREAS OF BLOWING DUST MAY REDUCE VISIBILITY BELOW 3 MILES ALONG HIGHWAY 95. * IMPACTS: STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT ALONG HIGHWAY 395 IN MONO COUNTY AND HIGHWAY 95 IN MINERAL COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-030000- /O.CON.KREV.LW.Y.0056.131202T1400Z-131203T0900Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 310 AM PST MON DEC 2 2013 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 1 AM PST TUESDAY FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 1 AM PST TUESDAY. * WINDS: INCREASING TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH BY THIS AFTERNOON. * WAVE HEIGHTS: 3 TO 5 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 022247 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 247 PM PST MON DEC 2 2013 ...GUSTY WINDS WILL CONTINUE AHEAD OF A STRONG COLD FRONT THROUGH THIS EVENING... CAZ070-NVZ005-030600- /O.EXT.KREV.WI.Y.0010.000000T0000Z-131203T0600Z/ SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...EMPIRE... GERLACH 247 PM PST MON DEC 2 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING: WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. GUSTS TO 60 MPH IN WIND PRONE AREAS OF THE SURPRISE VALLEY. * IMPACTS: STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT ALONG HIGHWAY 447 AND SURPRISE VALLEY ROAD. BE SURE TO SECURE HOLIDAY DECORATIONS AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ071-030600- /O.EXT.KREV.WI.Y.0010.000000T0000Z-131203T0600Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE 247 PM PST MON DEC 2 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING: WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS: SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 50 MPH. GUSTS TO 60 MPH IN WIND PRONE AREAS ALONG HIGHWAY 395. * IMPACTS: STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT ALONG HIGHWAY 395. BE SURE TO SECURE HOLIDAY DECORATIONS AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-031200- /O.EXT.KREV.LW.Y.0056.000000T0000Z-131203T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 247 PM PST MON DEC 2 2013 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST TUESDAY FOR LAKE TAHOE... THE LAKE WIND ADVISORY FOR LAKE TAHOE IS NOW IN EFFECT UNTIL 4 AM PST TUESDAY. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * WAVE HEIGHTS: 3 TO 5 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ003-004-030600- /O.CON.KREV.WI.Y.0010.000000T0000Z-131203T0600Z/ GREATER RENO-CARSON CITY-MINDEN AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY... FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS 247 PM PST MON DEC 2 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING: WINDS WILL THROUGH THIS EVENING. * WINDS: SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. GUSTS TO 60 MPH IN WIND PRONE AREAS. * VISIBILITY: AREAS OF BLOWING DUST MAY REDUCE VISIBILITY BELOW 3 MILES ALONG HIGHWAY 95...INTERSTATE 80 EAST OF FERNLEY... AND HIGHWAY 50 EAST OF CARSON CITY. * IMPACTS: STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT ALONG HIGHWAYS 395...50...95 AND INTERSTATE 80 IN WESTERN NEVADA. BE SURE TO SECURE HOLIDAY DECORATIONS AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-NVZ001-031200- /O.CON.KREV.WI.Y.0010.000000T0000Z-131203T1200Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 247 PM PST MON DEC 2 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. * TIMING: SOUTHWEST WINDS WILL CONTINUE THROUGH TONIGHT. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. STRONGER GUSTS TO 60 MPH ARE LIKELY IN WIND PRONE AREAS. * VISIBILITY: AREAS OF BLOWING DUST MAY REDUCE VISIBILITY BELOW 3 MILES ALONG HIGHWAY 95. * IMPACTS: STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT ALONG HIGHWAY 395 IN MONO COUNTY AND HIGHWAY 95 IN MINERAL COUNTY. BE SURE TO SECURE HOLIDAY DECORATIONS AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 030549 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 949 PM PST MON DEC 2 2013 NVZ004-030700- /O.EXP.KREV.WI.Y.0010.000000T0000Z-131203T0600Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS 949 PM PST MON DEC 2 2013 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. GUSTY WINDS WILL CONTINUE OVERNIGHT. HOWEVER MOST AREAS WILL REMAIN BELOW ADVISORY LEVELS WITH GUSTS AROUND 35 MPH. $$ CAZ070-NVZ005-030700- /O.EXP.KREV.WI.Y.0010.000000T0000Z-131203T0600Z/ SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...EMPIRE... GERLACH 949 PM PST MON DEC 2 2013 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. WINDS HAVE DIMINISHED AND WILL TURN TO THE NORTH OVERNIGHT AS A COLD FRONT PUSHES SOUTHWARD ACROSS THE AREA. $$ CAZ071-030700- /O.EXP.KREV.WI.Y.0010.000000T0000Z-131203T0600Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE 949 PM PST MON DEC 2 2013 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. WINDS HAVE DIMINISHED AND WILL TURN TO THE NORTH OVERNIGHT AS A COLD FRONT PUSHES SOUTHWARD ACROSS THE AREA. WINDS WILL CONTINUE TO GUST NEAR 40 MPH THROUGH ABOUT 2 AM ALONG HIGHWAY 395 SOUTH OF SUSANVILLE. $$ NVZ003-031200- /O.EXT.KREV.WI.Y.0010.000000T0000Z-131203T1200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 949 PM PST MON DEC 2 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST TUESDAY. * TIMING: GUSTY WINDS WILL PERSIST UNTIL A COLD FRONT PUSHES INTO THE AREA LATE TONIGHT. * WINDS: SOUTHWEST TO WEST 15 TO 30 MPH WITH GUSTS TO 50 MPH * IMPACTS: STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT ALONG HIGHWAYS 395...50 AND INTERSTATE 80 IN WESTERN NEVADA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-NVZ001-031200- /O.CON.KREV.WI.Y.0010.000000T0000Z-131203T1200Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 949 PM PST MON DEC 2 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. * TIMING: SOUTHWEST WINDS WILL CONTINUE THROUGH TONIGHT. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. STRONGER GUSTS TO 60 MPH ARE LIKELY IN WIND PRONE AREAS. * IMPACTS: STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT ALONG HIGHWAY 395 IN MONO COUNTY AND HIGHWAY 95 IN MINERAL COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-031200- /O.CON.KREV.LW.Y.0056.000000T0000Z-131203T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 949 PM PST MON DEC 2 2013 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 2 TO 4 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 031134 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 334 AM PST TUE DEC 3 2013 NVZ003-031245- /O.EXP.KREV.WI.Y.0010.000000T0000Z-131203T1200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 334 AM PST TUE DEC 3 2013 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. GUSTY WINDS WILL CONTINUE TODAY AS A COLD FRONT MOVES THROUGH WESTERN NEVADA. $$ CAZ073-NVZ001-031245- /O.EXP.KREV.WI.Y.0010.000000T0000Z-131203T1200Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 334 AM PST TUE DEC 3 2013 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. GUSTY WINDS TO 45 MPH WILL CONTINUE TODAY AS A COLD FROM MOVES THROUGH THE REGION. $$ CAZ072-NVZ002-031245- /O.EXP.KREV.LW.Y.0056.000000T0000Z-131203T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 334 AM PST TUE DEC 3 2013 ...LAKE WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING FOR LAKE TAHOE... THE LAKE WIND ADVISORY FOR LAKE TAHOE WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. A COLD FRONT WILL BRING SNOW AND GUSTY WINDS TO THE TAHOE BASIN TODAY. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Dec 1, 2:57 AM PST, 11 hours 9 minutes earlier.
Area forecast discussion, Dec 1, 2:57 AM PST, 11 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 257 AM PST SUN DEC 1 2013 .SYNOPSIS... LIGHT WINDS WILL CONTINUE TODAY BEFORE WINDS INCREASE MONDAY AHEAD OF A STRONG COLD FRONT. TEMPERATURES WILL REMAIN ABOVE AVERAGE BEFORE FALLING WELL BELOW AVERAGE BEHIND THE FRONT TUESDAY. SNOW SHOWERS ARE EXPECTED BEHIND THE COLD FRONT MONDAY NIGHT AND TUESDAY WITH SOME VALLEY FLOOR ACCUMULATION POSSIBLE. VERY COLD CONDITIONS WILL CONTINUE THROUGH NEXT WEEKEND. && .SHORT TERM... DRY AND MILD CONDITIONS WILL PREVAIL TODAY WITH AREAS OF CIRRUS SPREADING OVER MOST AREAS NORTH OF HIGHWAY 50. WILL NUDGE MAX TEMPS UPWARD A COUPLE OF DEGREES WITH A FEW LOCATIONS REACHING 60 DEGREES. HOWEVER, IF THE CIRRUS DECK ENDS UP THINNER THAN PROJECTED THIS AFTERNOON, HIGHS COULD APPROACH 65 DEGREES IN SOME LOCATIONS. RIDGES WILL WARM UP BY SEVERAL DEGREES AS 700 MB TEMPS RISE ABOVE +4 C IN THE SIERRA. RIDGE WINDS BEGIN TO INCREASE TONIGHT WITH 700 MB FLOW ALREADY NEAR 50 KT BY EARLY MONDAY MORNING. THIS COULD LIMIT COOLING OVERNIGHT ESPECIALLY IN FAR NORTHEAST CA-NORTHWEST NV WHERE THE VALLEY WINDS MAY NOT FULLY DECOUPLE. ON MONDAY, ABOVE NORMAL TEMPS ARE AGAIN EXPECTED SOUTH OF SUSANVILLE-GERLACH, ALTHOUGH THE POTENTIAL FOR RECORD HIGHS IS LESS OPTIMISTIC. LATEST GUIDANCE IS A BIT FASTER WITH APPROACH OF COLD FRONT AND SPREADS THICKER CLOUDS ACROSS MUCH OF THE REGION DURING THE DAY. AMOUNT OF MIXING TO LOWER VALLEYS THROUGH EARLY AFTERNOON IS UNCERTAIN AS STRONGER 700 MB FLOW MAY BE OFFSET BY THE PRESENCE OF THICKER CIRRUS COVERAGE AND POSSIBLE LEE SIDE MOUNTAIN WAVE CLOUDS. EVEN WHEN MIXING DOES IMPROVE LATER IN THE DAY, 700 MB TEMPS WILL BE ON THE DECLINE BASED ON THE LATEST GFS/ECMWF TRENDS. IN AREAS NORTH OF SUSANVILLE-GERLACH, RAIN SHOWERS COULD BEGIN BY MID AFTERNOON SO HIGHS ARE MORE LIKELY TO STAY IN THE 50S. FOR MONDAY NIGHT, WINDY CONDITIONS WILL CONTINUE AS THE COLD FRONT BEGINS PUSHING SOUTH ACROSS WESTERN NV. SOME LOCATIONS COULD REACH ADVISORY CRITERIA FOR A SHORT DURATION, ALTHOUGH THE NAM CONTINUES TO INDICATE POTENTIAL FOR STRONGER DOWNSLOPE WINDS IN MONO COUNTY. THIS IS A TYPICAL BIAS FOR THE NAM SO AT THIS TIME WILL NOT RAISE WIND GUSTS IN MONO COUNTY TO HIGH WIND CRITERIA. REGARDLESS OF WHETHER A DOWNSLOPE WIND EVENT OCCURS, MAXIMUM RIDGE GUSTS IN THE SIERRA ARE LIKELY TO EXCEED 100 MPH. PRECIPITATION MONDAY NIGHT WILL INCREASE FROM NORTH TO SOUTH AS THE COLD FRONT AND UPPER TROUGH MOVE TO NEAR THE I-80 CORRIDOR BY EARLY MORNING. A QUICK CHANGEOVER TO ALL SNOW IS LIKELY AS TEMPERATURES NOSE DIVE BEHIND THE FRONT. THE BAND OF PRECIP ASSOCIATED WITH THE FRONT WILL MOVE SOUTH AT A RELATIVELY STEADY PACE, KEEPING SNOW AMOUNTS LIMITED BUT STILL CAPABLE OF PRODUCING A QUICK INCH OR TWO OF SNOW FOR THE MORNING COMMUTE ESPECIALLY FROM RENO NORTHWARD TO LASSEN COUNTY. ON TUESDAY, THE FRONT WILL CLEAR THE REMAINDER OF WESTERN NV DURING THE DAY WITH SNOW LEVELS DOWN TO ALL VALLEY FLOORS. THE 00Z AND 06Z GFS RUNS ARE QUITE AGGRESSIVE WITH WRAP AROUND MOISTURE/DEFORMATION ZONE SETTING UP OVER MUCH OF THE REGION, ESPECIALLY BETWEEN THE I-80 AND HIGHWAY 50 CORRIDORS. THIS SETUP COMBINED WITH NORTHEAST-EAST LOW LEVEL FLOW, FAVORABLE UPPER JET DYNAMICS AND NEAR SATURATION UP TO 500 MB WOULD RESULT IN SNOW CONTINUING NEARLY ALL DAY ACROSS THESE AREAS. A FEW INCHES OF SNOW COULD ACCUMULATE EVEN IN THE VALLEYS, PRODUCING SLICK ROADS AND DIFFICULT DRIVING CONDITIONS THRU TUESDAY EVENING. THE ECMWF IS NOT QUITE AS PERSISTENT OR WIDESPREAD WITH THE SNOW TUESDAY AFTERNOON, BUT STILL HANGS ON TO SOME QPF BEYOND THE INITIAL FORCING ASSOCIATED WITH THE COLD FRONT PASSAGE. THE GEM/NAM SHOW A MUCH QUICKER EXIT AND LITTLE OR NO DEFORMATION ZONE IN THE COLD AIR MASS. TEMPS WILL REMAIN STEADY OR FALL INTO THE 20S AND 30S ACROSS NEARLY THE ENTIRE REGION, EXCEPT FOR SOUTHERN MINERAL-MONO COUNTIES WHERE TEMPS BRIEFLY RISE INTO THE 40S BEFORE THE COLD FRONT PASSAGE. FOR TUESDAY NIGHT, IF THE DEFORMATION ZONE SCENARIO FROM THE GFS OCCURS, IT WOULD MOVE SOUTH OF HIGHWAY 50 DURING THE EVENING AND WEAKEN OVERNIGHT. OTHERWISE, A DRYING TREND IS EXPECTED FROM NORTH TO SOUTH OVERNIGHT WITH TEMPS DROPPING INTO THE TEENS OVER MOST WESTERN NV VALLEYS AND SINGLE DIGITS IN FOR THE SIERRA VALLEYS AND RIDGES. THIS IS JUST THE BEGINNING OF A PROLONGED PERIOD OF MUCH BELOW NORMAL TEMPERATURES FOR EASTERN CA-WESTERN NV. MJD .LONG TERM...WEDNESDAY THROUGH SATURDAY... A VERY COLD AIRMASS WILL SETTLE OVER THE GREAT BASIN ON WEDNESDAY AND THURSDAY BEHIND THE STRONG COLD FRONT. 700 MB TEMPS WILL BOTTOM OUT NEAR -18 C ACROSS WESTERN NEVADA DURING THIS PERIOD. HIGH TEMPS WILL STRUGGLE TO REACH FREEZING ACROSS WESTERN NEVADA VALLEYS ON WEDNESDAY AND THURSDAY. HOW COLD WE GET WEDNESDAY AND THURSDAY NIGHTS WILL LARGELY DEPEND ON HOW MUCH CLOUD COVER IS PRESENT AND HOW MUCH SNOW WE RECEIVE ON TUESDAY. THE CURRENT FORECAST IS SLIGHTLY BELOW MOS GUIDANCE WITH LOWS IN THE 5-10 F RANGE ACROSS WESTERN NEVADA VALLEYS. IF THE 00Z GFS SOLUTION FOR A WRAP-AROUND BAND VERIFIES LEAVING US WITH A DECENT SNOW COVER AND SKIES CLEAR OUT AT NIGHT, THESE LOW TEMPS WOULD NEED TO BE ADJUSTED DOWNWARD. COLD NORTHERLY FLOW WILL DOMINATE FROM WEDNESDAY THROUGH FRIDAY. THE 00Z DETERMINISTIC MODELS CONTINUE TO ADVERTISE ANOTHER SLIDER THAT WOULD MOVE SOUTH ACROSS NEVADA NEXT WEEKEND, BRINGING A REINFORCING SHOT OF COLD AIR. MAINTAINED A SLIGHT CHANCE OF SNOW SHOWERS ON SATURDAY AND ADDED THEM FOR SUNDAY ACROSS THE FAR NORTHERN ZONES AS THE 00Z ECMWF/GEM CONTINUE TO HINT THAT A BAND OF PRECIP IS POSSIBLE WITH THIS SYSTEM. MYRICK && .AVIATION... VFR CONDITIONS AND LIGHT WINDS AT ALL TERMINALS THROUGH TONIGHT. THERE IS A SLIGHT CHANCE OF SHALLOW FOG AT KTRK THROUGH 16Z. ON MONDAY SURFACE WINDS WILL INCREASE TO 25+ KNOTS AS A STRONG COLD FRONT MOVES IN FROM THE NORTH. FROPA EXPECTED AROUND 12-15Z TUESDAY AT KRNO WITH RAIN QUICKLY TURNING TO SNOW AND POSSIBLY ACCUMULATING A QUICK 1-3 INCHES. FRONT WILL LIKELY BRING LIGHT SNOW ACCUMULATIONS TO SIERRA TERMINALS AND REACH KMMH BY MIDDAY. TOLBY/MYRICK && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
In the hours before
Special weather statement, Dec 1, 2:05 PM PST, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 205 PM PST SUN DEC 1 2013 CAZ070>073-NVZ001>005-021200- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... LOYALTON...SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE... MARKLEEVILLE...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI... GARDNERVILLE...VIRGINIA CITY...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY...EMPIRE...GERLACH 205 PM PST SUN DEC 1 2013 ...WINDY MONDAY THEN TURNING MUCH COLDER WITH SNOW TUESDAY... A MAJOR WEATHER PATTERN CHANGE WILL OCCUR EARLY THIS WEEK AS A STRONG COLD FRONT MOVES THROUGH THE SIERRA AND WESTERN NEVADA LATE MONDAY NIGHT INTO TUESDAY. AS THE FRONT APPROACHES MONDAY WIND GUSTS TO 50 MPH ARE POSSIBLE BEFORE WEAKENING BEHIND THE FRONT MONDAY NIGHT. A BAND OF PRECIPITATION IS EXPECTED TO ACCOMPANY THE FRONT AS IT MOVES SOUTH MONDAY NIGHT INTO TUESDAY. PRECIPITATION WILL BEGIN AS RAIN UP TO 6000 FEET BUT QUICKLY CHANGE OVER TO SNOW AS SNOW LEVELS LOWER TO ALL VALLEY FLOORS BEHIND THE COLD FRONT. A QUICK ONE TO TWO INCHES OF SNOW ARE LIKELY WITH THIS BAND WITH UP TO 4 INCHES IN THE SIERRA. THE BAND IS EXPECTED TO AFFECT THE I-80 AND HIGHWAY 50 CORRIDORS AROUND THE TUESDAY MORNING COMMUTE. SNOW MAY CONTINUE THROUGH TUESDAY AFTERNOON ACROSS PORTIONS OF WESTERN NEVADA AND EASTERN CALIFORNIA NEAR AND SOUTH OF I-80 WITH ADDITIONAL SNOW ACCUMULATION POSSIBLE. BEHIND THE FRONT...A VERY COLD AIR MASS WILL SETTLE OVER THE GREAT BASIN WITH TEMPERATURES WEDNESDAY THROUGH FRIDAY RUNNING 15 TO 25 DEGREES BELOW NORMAL. HIGH TEMPERATURES ACROSS WESTERN NEVADA VALLEYS WILL STRUGGLE TO REACH 30 DEGREES WITH OVERNIGHT LOWS IN THE SINGLE DIGITS WHILE MANY SIERRA VALLEYS GO BELOW ZERO. HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 2:06 PM PST | Lake Wind Advisory | REV | Alpine, El Dorado, Nevada, Placer | 38 hr |
Nearby
Wind Advisories in Nevada, 2013Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.